Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


eight-year old girl
Sep 25, 2005

hi, it is so great to have you here. i am looking for information about therapy for my dauhgter. she has been on HAART therapy for five years now (retrovir syrup, viracept and epivir) and she never had to change the combination. since the therapy started her viral load has been undetectable and CD4 is almost on the normal level (1200). she is now 8,5 years old, her height is 134 cm and she weights 30 kilos. she is taking her meds twice daily, 18 ml of retrovir, 116 mg of epivir and 4 tbls of viracept. lately her doctor suggested to take 6 tbls of viracept twice daily (because of her body volume)and that makes me a problem. that means 12 of these big blue tblts per day, which is really huge thing to see on the table not to mention to eat it for an eight-year old girl. can you help me with suggestion on any other more 'consumer and child friendly' combination for my daughter? thanky you so much, mother

Response from Dr. Young

Thanks for your post.

I'm not very experienced with pediatric issues (at all), but I'll assume that the decision to increase the dose is reasonable based on the weight of your daughter.

I've got some simple good news-- nelfinavir (Viracept) is now available as a 625 mg tablet. This would reduce the pill burden from the 6 X 250 mg tablets twice daily to 2 twice daily. In general the side effects are about the same, though some have reported an increase in the gastrointestinal symptoms.

Good luck, BY



Previous
Gilbert's syndrome
Next
weight and cd4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement